Alert archive / Nebraska / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Dec 7, 2007, 7:37 PM MST for 13 counties in Nebraska. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2007, 7:37 PM MST (02:37 UTC)
- Expired
- Dec 8, 2007, 11:00 PM MST
- In force
- 27 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 5:00 PM MST | SNOW 3.5 | 15 S Mullen, NE | |
| Dec 8, 7:00 PM MST | SNOW 4 | 10 Ne Oshkosh, NE | 6-7 INCHES OF SNOW ON GROUND AND LARGE FLAKES FALLING STILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 080237 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM CST FRI DEC 7 2007 .A WINTER STORM SYSTEM WILL CONTINUE TO BRING SNOW...MODERATE TO HEAVY AT TIMES...AND AREAS OF FREEZING DRIZZLE TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE WILL BE A LULL IN THE HEAVIER SNOWFALL RATES THIS EVENING BUT THIS SHOULD CHANGE DURING THE EARLY MORNING HOURS BEGINNING IN THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA...SPREADING NORTHEAST EASTWARD THROUGH SATURDAY MORNING. THE BEST CHANCE FOR FREEZING PRECIPITATION IS ALONG AND SOUTH OF HIGHWAY 2 WHERE ROADWAYS ARE BECOMING VERY TREACHEROUS DUE TO A LIGHT ICE COATING. COLD ARCTIC AIR PLUNGING SOUTH IS EXPECTED TO KEEP PRECIPITATION IN THE FORM OF SNOWFALL AND WILL ALLOW FOR INFLATED SNOWFALL AMOUNTS DUE TO THE DRY NATURE OF THE SNOW. NEW SNOWFALL OF 7 TO 9 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS THE EASTERN PANHANDLE INTO THE SANDHILLS. LESSER AMOUNTS OF 3 TO 5 INCHES...WITH A FEW LOCALLY HIGH AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA...GENERALLY ACROSS SOUTHWEST NEBRASKA...SOUTH OF INTERSTATE 80 INTO AREAS ALONG AND EAST OF HIGHWAY 281. BITTER COLD TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM AND THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION. NEZ004>006-008-009-022>025-035-036-056-057-094-081200- /O.CAN.KLBF.HS.W.0002.000000T0000Z-071209T0000Z/ /O.NEW.KLBF.WS.W.0003.071208T0237Z-071209T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA... CODY...MERRIMAN...KILGORE 837 PM CST FRI DEC 7 2007 /737 PM MST FRI DEC 7 2007/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE HIGH PLAINS LATE THIS EVENING INTO SATURDAY THAT WILL CREATE HAZARDOUS CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE SANDHILLS. AREAS OF FREEZING DRIZZLE WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 2...MAKING FOR VERY HAZARDOUS TRAVEL CONDITIONS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING WILL RANGE FROM 6 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS. SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES SATURDAY REDUCING VISIBILITY TO NEAR 1/2 MILE. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ007-010-026>029-037-038-058-059-069>071-081200- /O.CAN.KLBF.SN.Y.0004.000000T0000Z-071209T0000Z/ /O.NEW.KLBF.WW.Y.0005.071208T0237Z-071209T0000Z/ BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 837 PM CST FRI DEC 7 2007 /737 PM MST FRI DEC 7 2007/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY. THE SNOW ADVISORY HAS BEEN CANCELED. LIGHT TO MODERATE SNOW TONIGHT THROUGH SATURDAY WILL PRODUCE 3 TO 5 INCHES OF SNOW BEFORE ENDING SATURDAY EVENING. IN ADDITION...AREAS OF FREEZING DRIZZLE WILL ALSO BE PRESENT...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 2. THIS WELL CREATE VERY HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KLBF 080942 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CST SAT DEC 8 2007 .A WINTER STORM SYSTEM WILL CONTINUE TO BRING SNOW...MODERATE TO HEAVY AT TIMES...TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. SNOW SHOULD INCREASE IN INTENSITY ACROSS THE SANDHILLS INTO NORTHCENTRAL NEBRASKA THROUGH MID MORNING. COLD ARCTIC AIR PLUNGING SOUTH IS EXPECTED TO KEEP PRECIPITATION IN THE FORM OF SNOWFALL AND WILL ALLOW FOR INFLATED SNOWFALL AMOUNTS DUE TO THE DRY NATURE OF THE SNOW. NEW SNOWFALL OF 4 TO 7 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS THE EASTERN PANHANDLE INTO THE SANDHILLS. LESSER AMOUNTS OF 3 TO 5 INCHES...WITH A FEW LOCALLY HIGH AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA...GENERALLY ACROSS SOUTHWEST NEBRASKA...NORTH OF INTERSTATE 80 INTO AREAS ALONG AND WEST OF HIGHWAY 281. BITTER COLD TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM AND THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION. NEZ004>006-008-009-022>025-035-036-056-057-094-082145- /O.CON.KLBF.WS.W.0003.000000T0000Z-071209T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA... CODY...MERRIMAN...KILGORE 342 AM CST SAT DEC 8 2007 /242 AM MST SAT DEC 8 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE HIGH PLAINS LATE THIS EVENING INTO SATURDAY...WHICH WILL CREATE HAZARDOUS CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE SANDHILLS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING WILL BE AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS. SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES SATURDAY REDUCING VISIBILITY TO NEAR 1/2 MILE. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ007-010-026>029-037-038-058-059-069>071-082145- /O.CON.KLBF.WW.Y.0005.000000T0000Z-071209T0000Z/ BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 342 AM CST SAT DEC 8 2007 /242 AM MST SAT DEC 8 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. LIGHT TO MODERATE SNOW TONIGHT THROUGH SATURDAY WILL PRODUCE 3 TO 5 INCHES OF SNOW BEFORE ENDING SATURDAY EVENING. THIS WELL CREATE VERY HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KLBF 081228 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 628 AM CST SAT DEC 8 2007 .A WINTER STORM SYSTEM WILL BRING SNOW...MODERATE TO HEAVY AT TIMES...TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. SNOW WILL INCREASE IN INTENSITY ACROSS THE SANDHILLS INTO NORTH CENTRAL NEBRASKA THIS AFTERNOON. COLD ARCTIC AIR HAS BECOME ENTRENCHED ACROSS THE AREA. THIS WILL ALLOW SNOWFALL AMOUNTS TO BE ENHANCED DUE TO THE DRY NATURE OF THE SNOW. NEW SNOWFALL OF AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE EASTERN PANHANDLE INTO THE SANDHILLS. LESSER AMOUNTS OF 3 TO 6 INCHES...WITH A FEW LOCALLY HIGH AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA...GENERALLY ACROSS SOUTHWEST NEBRASKA...NORTH OF INTERSTATE 80 INTO AREAS ALONG AND WEST OF HIGHWAY 281. BITTER COLD TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM THROUGH TONIGHT AND THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION. NEZ004>006-008-009-022>025-035-036-056-057-094-082030- /O.EXT.KLBF.WS.W.0003.000000T0000Z-071209T0600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA... CODY...MERRIMAN...KILGORE 628 AM CST SAT DEC 8 2007 /528 AM MST SAT DEC 8 2007/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE HIGH PLAINS TODAY INTO TONIGHT...WHICH WILL CREATE HAZARDOUS CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE SANDHILLS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING WILL BE AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS. SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES THIS AFTERNOON AND EVENING REDUCING VISIBILITY TO A 1/2 MILE OR LESS AT TIMES. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ007-010-026>029-037-038-058-059-069>071-082030- /O.EXT.KLBF.WW.Y.0005.000000T0000Z-071209T0600Z/ BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 628 AM CST SAT DEC 8 2007 /528 AM MST SAT DEC 8 2007/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SNOW WILL BECOME MODERATE TO HEAVY AT TIMES THIS AFTERNOON AND EVENING TO PRODUCE 3 TO 6 INCHES OF SNOW BEFORE DIMINISHING SATURDAY NIGHT. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. THIS WELL CREATE VERY HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KAR
000 WWUS43 KLBF 082055 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CST SAT DEC 8 2007 .A SLOW EVOLVING WINTER STORM WILL CONTINUE TO BRING SNOW...MODERATE TO HEAVY AT TIMES...TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. COLD ARCTIC AIR HAS BECOME ENTRENCHED ACROSS THE AREA THAT WILL ALLOW SNOWFALL AMOUNTS TO BE ENHANCED DUE TO THE DRY NATURE OF THE SNOW. BITTER COLD TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM THROUGH TONIGHT AND THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION. NEZ004>006-008-009-022>025-035-036-056-057-094-090600- /O.CON.KLBF.WS.W.0003.000000T0000Z-071209T0600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA... CODY...MERRIMAN...KILGORE 255 PM CST SAT DEC 8 2007 /155 PM MST SAT DEC 8 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. A WINTER STORM WILL CONTINUE TO DEVELOP AND EVOLVE ACROSS THE HIGH PLAINS INTO TONIGHT...WHICH WILL CREATE HAZARDOUS CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE SANDHILLS THROUGH MIDNIGHT. STORM TOTAL SNOW ACCUMULATIONS WILL BE AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS. SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE THIS EVENING REDUCING VISIBILITY TO A 1/2 MILE OR LESS AT TIMES. WINDS ARE EXPECTED TO REMAIN 5 TO 15 MPH...MINIMIZING BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ007-010-026>029-037-038-058-059-069>071-090600- /O.CON.KLBF.WW.Y.0005.000000T0000Z-071209T0600Z/ BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 255 PM CST SAT DEC 8 2007 /155 PM MST SAT DEC 8 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SNOW WILL BECOME MODERATE TO HEAVY AT TIMES THIS EVENING TO PRODUCE 3 TO 6 INCHES OF SNOW BEFORE DIMINISHING BY MIDNIGHT. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS AT TIMES THIS EVENING THAT WILL CREATE HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN 5 TO 15 MPH...MINIMIZING BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 19
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:30 PM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 7, 2:30 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CST FRI DEC 7 2007 .DISCUSSION... JUST A QUICK FIX FOR MIN TEMPS MONDAY MORNING. THE GFS...ECMWF AND NAM12 SUGGEST A CLEARING TREND TOWARD MORNING. ALTHOUGH CONDITIONS ARE FAR FROM IDEAL...MIN TEMPS HAVE BEEN MARKED DOWN ABOUT 5F BELOW GUIDANCE IN THE VALLEYS TO ACCOMMODATE COLD AIR DRAINAGE OFF THE EXPECTED SNOW COVER. IDEAL CONDITIONS WOULD REQUIRE A 10F MARK DOWN BELOW GUIDANCE. TONIGHT... AT 2PM SURFACE HIGH PRESSURE WAS EXTENDING SOUTHEAST ACROSS THE NORTHERN PLAINS WITH A BROAD AREA OF LOW PRESSURE THAT WAS DEVELOPING ACROSS THE SOUTHWEST. THE FLOW BETWEEN THESE SYSTEMS WAS BRINGING MOISTURE NORTHWEST THAT WILL AID IN THE DEVELOPMENT OF SNOW TONIGHT. THE RADAR MOSAIC SHOWED AREAS OF ENHANCEMENT FROM SOUTHEASTERN NEBRASKA NORTHWEST TO THE BLACK HILLS INTO SOUTHEAST WYOMING WHERE LIGHT SNOW AND AREAS OF FOG WERE REDUCING VISIBILITIES DOWN TO 1/2 MILE IN SOME LOCATIONS FROM SOUTHWEST CHERRY COUNTY TO CUSTER COUNTY. TONIGHT...MOIST ISENTROPIC LIFT WILL CONTINUE TO OVERSPREAD WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. THERE WILL BE LULLS IN THE SNOWFALL THIS EVENING THEN AS PIECES OF ENERGY EJECT OUT WEATHER CONDITIONS ARE EXPECTED TO DETERIORATE FROM MIDNIGHT ON. WINDS ARE EXPECTED TO BE LIGHT WHERE THE COMBINATION OF SNOW AND FOG WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. HEAVY SNOW IS POSSIBLE FROM MIDNIGHT TO 4 AM ACROSS THE SOUTHWEST AND SPREAD NORTH INTO SATURDAY WHERE SNOW TOTALS OF 3 TO 5 INCHES ARE EXPECTED IN THE ADVISORY AREA AND 6 TO 9 INCHES IN THE HEAVY SNOW WARNING AREA. TEMPERATURES CURRENTLY IN THE 20 WILL DROP BACK INTO THE TEENS FOR OVERNIGHT LOWS. SATURDAY... SNOW EVENT IS UNDERWAY. BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH EAST WEST ACCUMULATION. SOME CONCERN IS OVER WHETHER OR NOT THE WARNING NEEDS TO BE EXTENDED SOUTH AND EAST TO ACCOMMODATE AN ADDITIONAL INCH OR SO ACCUMULATION THAT IS SHOW TO DEVELOP ACROSS NORTHEASTERN ZONES AND PERHAPS A FEW SOUTHEAST COUNTIES. SATURDAY NIGHT...THE NAM AND GFS ARE GRADUALLY CONVERGING ON A SECOND ROUND OF HEAVY SNOW...6 INCH ACCUMULATION...SETTING UP ACROSS SWRN NEB AND EXPANDING NORTHEAST. ONE MORE LOOK AT THE 00Z MODEL RUNS SHOULD BE SUFFICIENT TO ACCURATELY FCST THIS ROUND OF SNOWFALL. FOR NOW WE WILL NOT ATTEMPT A WINTER STORM WATCH. BUT MENTION THIS SECOND SNOW EVENT IN THE HAZARDOUS WEATHER OUTLOOK. THE OFFICIAL FCST CALLS FOR 2 TO 5 INCHES DURING THIS TIME FRAME BUT THERE IS ROOM TO INCREASE THE AMOUNTS SUNDAY AND SUNDAY NIGHT...THE SECOND SNOW EVENT SHOULD BE WINDING DOWN WITH POPS DECREASING AND AMOUNTS OF 1 TO 3 INCHES DURING THE DAY. MONDAY THROUGH TUESDAY...A BRIEF REPRIEVE MONDAY THEN A THIRD EVENT IS FCST TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. THE ECMWF AND GFS ARE CONVERGING ON SNOWFALL AMOUNTS...THE NAM12 IS A HOLD OUT. LATER SOLNS SHOULD CONTINUE TO CONVERGE ON A FAIRLY ACCURATE SOLN FOR THIS FCST PROBLEM. THE OFFICIAL FCST CALLS FOR 1 TO 3 INCHES OF ADDITIONAL SNOW MONDAY NIGHT AND THERE IS PLENTY OF ROOM TO RAISE THESE AMOUNT. WEDS THROUGH FRIDAY...ALL BEING SAID...IT LOOKS LIKE MANY AREAS COULD HAVE A FOOT OF SNOW ON THE GROUND BY TUESDAY EVENING SETTING THE STAGE FOR VERY COLD MORNING TEMPERATURES...SUB ZERO...SOMETIME DURING THE LATTER PART OF NEXT WEEK...WEDS THROUGH FRIDAY. WE ARE HOLDING OFF ON FCSTING SUBZERO LOWS FOR NOW BUT WE WILL CONTINUE TO PUSH THE FCST LOWS DOWN. IF SKIES CLEAR FOR 2 OR 3 HOURS AT ANYTIME DURING THE NIGHT THEN TEMPS WILL PLUMMET. BUT TIMING THE CLEARING HAS BEEN DIFFICULT DUE TO PERSISTENT CLOUD COVER ISSUES. SIMILARLY...MAX TEMPS MAY NEED TO BE PUSHED DOWN. && .AVIATION... IFR CONDITIONS ACROSS ALL OF SOUTHWESTERN NEBRASKA THAT ARE EXPECTED TO EXTEND AND SPREAD NORTHEAST OVERNIGHT AS CONDITIONS DETERIORATE. THERE IS A POTENTIAL FOR LIFR CONDITIONS FROM MIDNIGHT THROUGH NOON SATURDAY AS THE COMBINATION OF SNOW AND FOG CREATE NEAR ZERO VISIBILITIES AND OBSCURED CEILINGS AS ENERGY EJECTS OUT OF THE SOUTHWEST SYSTEM THAT WILL LIFT NORTHEAST ON SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TONIGHT AND SATURDAY ZONES 004-022>024-035-036-056-057-094 005-006-008-009-025 SNOW ADVISORY TONIGHT AND SATURDAY ZONES 037-058-059-069>071 007- 010-026>029-038 && CDC/TLK/CDH/BT
Hazardous weather outlook, Dec 7, 2:48 PM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CST FRI DEC 7 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-080815- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CST FRI DEC 7 2007 /248 PM MST FRI DEC 7 2007/ ...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE NORTHWEST AND SANDHILLS TONIGHT AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WEATHER CONDITIONS WILL DETERIORATE TONIGHT AS SNOW REDEVELOPS ACROSS THE SOUTHWEST AND EXPANDS NORTHEAST OVERNIGHT INTO SATURDAY. HEAVY SNOW...WHERE VISIBILITY CAN BE REDUCED TO A QUARTER MILE OR LESS...IS POSSIBLE FROM MIDNIGHT FORWARD AS PERSISTENT UPSLOPE FLOW FEEDS MOISTURE ACROSS THE WEST. THERE WILL BE LULLS IN THE SNOWFALL AS PIECES OF ENERGY EJECT OUT OF THE SOUTHWEST SYSTEM THAT IS CONTINUING TO ORGANIZE AT THIS TIME. HOWEVER...ENERGY LIFTING NORTHEAST NEAR MIDNIGHT WILL ENHANCE SNOW DEVELOPMENT THAT WILL LINGER INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HEAVY SNOW WARNING REMAINS IN EFFECT FOR NORTHWEST NEBRASKA AND THE SANDHILLS WHERE 6 TO 9 INCHES OF SNOW IS POSSIBLE BY EVENING SATURDAY. FURTHER EAST A SNOW ADVISORY IS IN EFFECT WHERE 4 TO 6 INCHES OF SNOW IS LIKELY BEFORE THE SNOW TAPERS OFF AND ENDS. TEMPERATURES WILL STRUGGLE ON SATURDAY WITH DAY TIME HIGHS ONLY IN THE TEENS. LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD THAT WILL LIMIT BLOWING AND DRIFTING OF THE SNOW COVER. SUNDAY AN ARCTIC HIGH WILL BUILD SOUTHEAST THAT WILL REINFORCE THE COLDER AIR OVER THE PLAINS. THE MONDAY NIGHT INTO TUESDAY THE CHANCE FOR ADDITIONAL SNOWFALL TO OCCUR AS ANOTHER SYSTEM LIFTS OUT OF THE DESERT SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT HOWEVER...COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN SNOWFALL AND SNOW DEPTH REPORTS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HENDERSON/KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:37 PM MST | Winter Weather Advisory | LBF | Blaine, Boyd, Chase, Custer, Frontier, Garfield and 7 more | 27 hr |
Nearby
Winter Storm Warnings in Nebraska, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.